MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vicm5_13.2.-8.5 diopter, implantable collamer lens into the patient's right eye (od) on (b)(6) 2023.Monocular diplopia, discomfort, and fluctuating vision was observed.Paitient perscribed cyclogyl 1% bid.Lens remains implanted.Problem not resolved.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
A4 - unk a5 - unk a6 - unk h6 - health effect impact code 4644: cyclogyl 1% bid h6 - work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Additional Manufacturer Narrative
B4 - date of this report: 27-feb-2024 corrected to 19-feb-2024.Claim #(b)(4).
 
Additional Manufacturer Narrative
Originally the claim was determined to be reportable, but upon further review was determined to not meet definition of a complaint.However, the claim cannot be voided as an mdr has already been submitted.Claim # (b)(4).
 
Additional Manufacturer Narrative
Upon further review the claim is reportable.Previous supp submitted in error.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18886366
Report Number2023826-2024-00865
Device Sequence Number7590681
Product Code MTA
UDI-Device Identifier00841542119382
UDI-Public00841542119382
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by ManufacturerNot provided
03/07/2025
04/07/2025
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date05/23/2024
03/10/2025
04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK.; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK.; INJECTOR MODEL#LIOLI-24,LOT#UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexMale